Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 1, 2005, 4:13 PM PDT for Elko County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 4:13 PM PDT (23:13 UTC)
- Expired
- Aug 1, 2005, 5:15 PM PDT
- In force
- 62 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 101 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 012315 FFWLKN NVC007-020015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 413 PM PDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE CITIES OF...LEE...JIGGS * UNTIL 515 PM PDT * AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 11 MILES SOUTHWEST OF JIGGS... MOVING NORTHEAST AT 20 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4028 11600 4014 11581 4038 11530 4059 11558 $$ MORRISON
2 follow-up statements
000 WGUS75 KLKN 012349 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 444 PM PDT MON AUG 1 2005 NVC007-020015- ELKO NV- 444 PM PDT MON AUG 1 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM PDT FOR SOUTH CENTRAL ELKO COUNTY... AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR JIGGS...MOVING NORTHEAST AT 20 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4028 11600 4014 11581 4038 11530 4059 11558 $$ MORRISON
000 WGUS75 KLKN 020008 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 504 PM PDT MON AUG 1 2005 NVC007-020014- ELKO NV- 504 PM PDT MON AUG 1 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL ELKO COUNTY IS CANCELLED...THE THUNDERSTORM THAT CAUSED THE FLASH FLOOD WARNING NEAR JIGGS HAS WEAKENED AND IS NO LONGER A THREAT FOR FLASH FLOODING...HOWEVER...STRONG THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE EVENING. LAT...LON 4028 11600 4014 11581 4038 11530 4059 11558 $$ MORRISON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:00 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 1:00 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 100 PM PDT MON AUG 1 2005 .SYNOPSIS...AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EASTERN NEVADA THROUGH THE WEEK. THE THREAT OF THUNDERSTORMS OVER WESTERN PORTIONS WILL BE MINIMAL ON TUESDAY AND WEDNESDAY. INCREASED MOISTURE LATER IN THE WEEK WILL AGAIN BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE STATE. && .DISCUSSION...SHOWER AND THUNDERSTORMS HAVE ONCE AGAIN FORMED OVER CENTRAL NEVADA UNDER AN UNSTABLE AIRMASS. ALTHOUGH THERE IS DECENT CAPE AND LI VALUES...WEAK FLOW ALOFT ONLY SUPPORTS PULSE TYPE STORMS...VERY SIMILAR AS TO WHAT HAS BEEN SEEN OVER THE PAST FEW AFTERNOONS. SLIGHTLY BETTER VERTICAL WIND PROFILE OVER ELKO COUNTY MAY SUPPORT ONE OR TWO SHORT LIVED STRONGER STORMS THIS AFTERNOON AND EARLY EVENING. MOST CONVECTION WILL DISSIPATE AFTER SUNSET EXCEPT IN THE SE CWA. BOTH NAM AND GFS SHOW A WEAK SHORT WAVE MOVING THROUGH NRN NYE AND WHITE PINE COUNTY...THIS WITH THE UNSTABLE ENVIRONMENT SHOULD BE ENOUGH TO TRIGGER MORE CONVECTION. UPPER LEVEL RIDGE WEAKENS AS TROUGH BEGINS TO PUSH IN FROM THE PACIFIC. AHEAD OF THE TROUGH DRIER AIR IS BEING ADVECTED INTO W NEVADA SIGNIFICANTLY DECREASING THE SHOWER AND THUNDERSTORM POTENTIAL THE NEXT FEW DAYS. ATTM DRIER AIR SHOWS UP NICELY OVER CENTRAL CA PER WATER VAPOR IMAGERY...ALSO SHOWS MOISTURE MOVING INTO NRN CA IN ASSOCIATION WITH UPPER TROUGH. AS RIDGE CONTINUES TO FLATTEN ON TUESDAY...S/WV ENERGY LIKELY TO SKIRT NRN NEVADA. THIS WITH SOME PACIFIC MOISTURE MAKES IT HARD TO COMPLETELY RULE OUT CONVECTIVE POTENTIAL OVER THE NRN CWA ALONG THE ID BORDER...HOWEVER BEST CHANCES WILL REMAIN OVER FAR E NV. SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...AND WEAK SURFACE CONVERGENCE ALONG AN INVERTED SURFACE TROUGH WILL AID IN CONVECTION OVER THE EAST ON TUESDAY AFTERNOON. UPPER RIDGE BEGINS TO REBUILD NWD AND WWD ON WED WITH MOISTURE STARTING TO CREEP BACK INTO CENTRAL AND WESTERN NV...ONCE AGAIN INCREASING SHOWER AND THUNDERSTORM POTENTIAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && LIEBL
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:00 PM PDT | Flash Flood Warning | LKN | White Pine | 45 min |
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.